MAUDE Adverse Event Report: MICROVENTION, INC. SOFIA 5F 115 CM STR; GUIDE CATHETER

MICROVENTION, INC. SOFIA 5F 115 CM STR; GUIDE CATHETER
Model Number DA5115ST
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 06/18/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Based on the information provided.The root cause of this complaint cannot be determined.No portion of the device was reported available.(b)(4).
 
Event or Problem Description
It was reported that the patient presented with severe stoke on (b)(6) 2016.A thrombectomy was performed in the interventional suite.Mechanical thrombectomy was performed using the following devices: 6fr shuttle sheath, 5fr 115cm sofia catheter, solitare stentreiver, marksman.027.The patient was reported to incur a stroke, multiple brain infarcts, clot resulting in death.A foreign body material, unidentified substance also was observed in the pathology report on (b)(6) 2016.The pathologist is further investigating the foreign body material substance.No specific device malfunction was reported.This incident is being reported as a death occurred.Two sofia devices were reported, however one device was opened and was accidentally dropped on the floor.The reporter could not determine what device was used or which one was dropped on the floor.The second device lot reported is: 151223jc4 (mvi ref.: p16-3246).

Brand Name
SOFIA 5F 115 CM STR
Common Device Name
GUIDE CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5934725
Report Number2032493-2016-00211
Device Sequence Number19036224
Product Code DQY
UDI-Device Identifier00812636020082
UDI-Public(01)00812636020082(11)151030(17)181030(10)151030TC1
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K142014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Physician
Device Expiration Date10/30/2018
Device Model NumberDA5115ST
Device Lot Number151030TC1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2016
Initial Report FDA Received Date09/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR